Antipsychotic medications, including risperidone, are widely used in the treatment of psychiatric disorders, including schizophrenia. While hyperthermia is an establish adverse effect of these medications, less is known about the rare occurrence of hypothermia. We present two patients who developed hypothermia, bradycardia and cardiac arrest in association with risperidone. We briefly review previously similarly reported cases.
- psychiatry (drugs and medicines)
- unwanted effects / adverse reactions
Statistics from Altmetric.com
Contributors NS contributed to the writing of the clinical presentation of case 1, as well as the literature review, discussion and review of similar cases. SB contributed to the writing of the clinical course of case 2. DR contributed to the literature review, discussion, including commentary on various mechanisms of action. PO was the principal investigator, and assisted in literature review and provided general supervision of the process, and made several changes which are reflected in the final manuscript.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Competing interests None declared.
Patient consent for publication Obtained.
Provenance and peer review Not commissioned; externally peer reviewed.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.